Taiwanese Journal of Mathematics

SINGULAR LIMIT OF A CLASS OF NON-COOPERATIVE REACTION-DIFFUSION SYSTEMS

D. Hilhorst, R. Weidenfeld, and M. Mimura

Full-text: Open access

Abstract

We consider a two component reaction-diffusion system with a small parameter $\epsilon$ $$ \left \{ \begin{array}{l} u_t = d_u\Delta u + u^{\epsilon_n}(u^mv - au^n),\\ v_t = d_v\Delta v - \displaystyle{\frac{1}{\epsilon}} u^m v, \end{array} \right. $$ where $m$ and $n$ are positive integers, together with zero-flux boundary conditions. It is known that any nonnegative solution becomes spatially homogeneous for large time. In particular, when $n\gt m \geq 1$, $(u^{\epsilon},v^{\epsilon})(t)\to(0,0)$ as $t\to \infty$, while when $m\geq n \geq 1$, there exists some positive constant $v^\epsilon_\infty$ such that $(u^{\epsilon},v^{\epsilon})(t)\to(0,v^\epsilon_\infty)$ as $t\to \infty$. In order to find the value of $v^{\epsilon}_\infty$, we derive a limiting problem when $\epsilon\to 0$ under some conditions on the values of $m$, $n$ and on the initial functions $(u_0,v_0)$, by which an approximate value of $v^\epsilon_\infty$ can be obtained.

Article information

Source
Taiwanese J. Math., Volume 7, Number 3 (2003), 391-421.

Dates
First available in Project Euclid: 20 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500558394

Digital Object Identifier
doi:10.11650/twjm/1500558394

Mathematical Reviews number (MathSciNet)
MR1998758

Zentralblatt MATH identifier
1153.35344

Subjects
Primary: 35J65: Nonlinear boundary value problems for linear elliptic equations 35J55 92D25: Population dynamics (general)

Keywords
singular limit non-cooperative systems

Citation

Hilhorst, D.; Weidenfeld, R.; Mimura, M. SINGULAR LIMIT OF A CLASS OF NON-COOPERATIVE REACTION-DIFFUSION SYSTEMS. Taiwanese J. Math. 7 (2003), no. 3, 391--421. doi:10.11650/twjm/1500558394. https://projecteuclid.org/euclid.twjm/1500558394


Export citation